Alharbi, A and Naire, S (2019) An adaptive moving mesh method for two-dimensional thin film flow equations with surface tension. Journal of Computational and Applied Mathematics, 356. pp. 219-230. ISSN 0377-0427

[thumbnail of CAM-D-17-01442R1.pdf]
CAM-D-17-01442R1.pdf - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (1MB) | Preview


In this paper, we extend our previous work [A. Alharbi and S. Naire, An adaptive moving mesh method for thin film flow equations with surface tension, J. Computational and Applied Mathematics, 319 (2017), pp. 365-384.] on a one-dimensional r-adaptive moving mesh technique based on a mesh density function and moving mesh partial differential equations (MMPDEs) to two dimensions. As a test problem, we consider the gravitydriven thin film flow down an inclined and pre-wetted plane including surface tension and a moving contact line. This technique accurately captures and resolves the moving contact line and associated fingering instability. Moreover, the computational effort is hugely reduced in comparison to a fixed uniform mesh.

Item Type: Article
Additional Information: This is the accepted author manuscript (AAM). The final published version (version of record) will be available online via Elsevier at - please refer to any applicable terms of use of the publisher.
Uncontrolled Keywords: Thin film flows, Surface tension, Fingering instability, Adaptive moving mesh, r-adaptive method, Moving Mesh PDEs (MMPDEs), applied mathematics, numerical and computational mathematics, electrical and electronic engineering
Subjects: Q Science > QA Mathematics
T Technology > TK Electrical engineering. Electronics Nuclear engineering
Divisions: Faculty of Natural Sciences > School of Computing and Mathematics
Depositing User: Symplectic
Date Deposited: 12 Feb 2019 15:39
Last Modified: 22 Feb 2020 01:30

Actions (login required)

View Item
View Item